Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 20, NWS El Paso, TX

November 5, 2008

NWS El Paso, TX issued this wind advisory at Nov 5, 2008, 3:18 AM MST. It took effect at Nov 5, 2008, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 3:18 AM MST (10:18 UTC)
In effect from
Nov 5, 2008, 9:00 AM MST
Expired
Nov 5, 2008, 5:09 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 051019
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
318 AM MST WED NOV 5 2008

......HIGH WINDS EXPECTED ACROSS THE SOUTH CENTRAL MOUNTAINS OF
NEW MEXICO AND FAR WEST TEXAS TODAY...

.AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL MOVE ACROSS THE
ROCKIES TODAY. STRONG WINDS ALOFT ACCOMPANYING THIS TROUGH WILL
MIX DOWN TO THE SURFACE TIGHTENING SURFACE PRESSURE GRADIENTS
WILL DRIVE STRONG WINDS AT LOW LEVELS. WEST WINDS TODAY ARE
EXPECTED TO EXCEED HIGH WIND CRITERIA OVER THE SACRAMENTO
MOUNTAINS AND WIND ADVISORY CRITERIA OVER THE SURROUNDING NEW
MEXICO LOWLANDS AND WELL AS FAR WEST TEXAS. WINDS WILL SHIFT
NORTHWEST THIS EVENING AS A STRONG COLD FRONT PUSHES ACROSS THE
REGION FROM THE WEST. WIND SPEEDS WILL DIMINISH TONIGHT BEHIND THE
FRONT. 

NMZ025-051830-
/O.EXP.KEPZ.WI.Y.0019.000000T0000Z-081105T1000Z/
/O.NEW.KEPZ.HW.W.0006.081105T1018Z-081106T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
318 AM MST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST
THIS EVENING.  

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED TO CONTINUE TODAY OVER THE HIGH COUNTRY OF THE SACRAMENTO
MOUNTAINS. STRONG WIND GUSTS ARE LIKELY OVER EXPOSED RIDGES AND
ADJACENT EAST SLOPES. WIND WILL SHIFT TO NORTHWEST AND SPEEDS WILL
DIMINISH THIS EVENING BEHIND A COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS USING
NORTH/SOUTH ROUTES SHOULD BE ESPECIALLY CAUTIOUS.

$$

NMZ024-032-TXZ055-056-051830-
/O.NEW.KEPZ.WI.Y.0020.081105T1600Z-081106T0200Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
318 AM MST WED NOV 5 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM MST THIS EVENING. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP EARLY TODAY ACROSS THE LOWLANDS OF SOUTH
CENTRAL NEW MEXICO AND FAR WEST TEXAS. HIGHER GUSTS ARE POSSIBLE
THROUGH MOUNTAIN PASSES AND OVER SLOPES EAST OF RIDGES. WIND WILL
SHIFT TO NORTHWEST AND SPEEDS WILL DIMINISH THIS EVENING BEHIND A
COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS USING NORTH/SOUTH ROUTES SHOULD BE
ESPECIALLY CAUTIOUS.

$$

BIRD
1 follow-up statement
000 
WWUS74 KEPZ 060009
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
509 PM MST WED NOV 5 2008

...STRONG WINDS DIMINISHING LATE THIS AFTERNOON...

.AN UPPER TROUGH AND SURFACE FRONT ARE CURRENTLY MOVING THROUGH
THE AREA. WINDS INCREASED TO 25 TO 30 MPH EARLIER THIS AFTERNOON
AROUND THE AREA BUT HAVE DECREASED TO AROUND 15 TO 25 MPH AT THIS
TIME. WITH THE TROUGH MOVING OFF TO THE EAST AND PRIME HEATING OF
THE AFTERNOON ON THE DECREASE...THE WINDS ARE FORECAST TO REMAIN
BELOW WARNING CRITERIA.

NMZ025-060115-
/O.CAN.KEPZ.HW.W.0006.000000T0000Z-081106T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
509 PM MST WED NOV 5 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE HIGH WIND WARNING. 

WINDS WILL REMAIN WEST AROUND 15 TO 25 MPH THIS EVENING. HIGHER
GUSTS TO 40 MPH ARE POSSIBLE NEAR EXPOSED HIGHER TERRAIN. WINDS
WILL TURN NORTHWEST BY AROUND MIDNIGHT AND DIMINISH FURTHER.

$$

NMZ024-032-TXZ055-056-060115-
/O.CAN.KEPZ.WI.Y.0020.000000T0000Z-081106T0200Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
509 PM MST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

WINDS WILL REMAIN WEST AROUND 15 TO 25 MPH THIS EVENING...WITH A
FEW HIGHER GUSTS TO 35 MPH. WINDS WILL TURN NORTHWEST BY AROUND
MIDNIGHT AND DIMINISH FURTHER.

$$

DH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:54 AM MST, 24 minutes earlier.

Area forecast discussion, Nov 5, 2:54 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
254 AM MST WED NOV 5 2008

.SYNOPSIS...
AN UPPER-LEVEL TROUGH OFF THE WEST COAST WILL SLOWLY PASS ACROSS
THE REGION TODAY. TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT
WILL RESULT IN WINDY SURFACE CONDITIONS ACROSS THE BORDERLAND.
THIS EVENING A COLD FRONT WILL FOLLOW THE UPPER TROUGH INTO THE
AREA. THIS WILL TURN WINDS TO THE NORTH TONIGHT. WINDS WILL
DIMINISH IN THE LATE EVENING AS COOLER AND DRIER AIR WORKS INTO
THE REGION BEHIND THE FRONT. TEMPERATURES WILL BE NOTICEABLY
COOLER AND SLIGHTLY BELOW NORMAL THURSDAY AND FRIDAY. FOR THE
WEEKEND CONDITIONS WILL CONTINUE TO STAY DRY AS TEMPERATURES WARM
BACK TO NORMAL OR SLIGHTLY ABOVE.

&&

.DISCUSSION...
SATELLITE IMAGES SHOW A BROAD TROUGH OVER THE ENTIRE WESTERN U.S.
THE TROUGH AXIS IS NOW OVER EASTERN AZ...AND WILL PUSH EAST ACROSS
OUR CWFA TODAY. THE BASE OF THE TROUGH WILL MOVE OVER OUR AREA
WITH MOST OT THE DYNAMICS AND MOISTURE ASSOCIATED WITH THE SYSTEM
MISSING OUR AREA AS IT PASSES THROUGH N NM AND THE CENTRAL ROCKIES.
WEVE ALREADY HAD OUR CHANCE AT SPRINKLES WITH THE SYSTEM AS A
SLUG OF MOISTURE PASSED YESTERDAY ON THE SYSTEMS FRONT SIDE.
THERE IS STILL A BIT OF MOISTURE IN-BOUND FOR OUR AREA...BUT IT IS
MINIMAL AND HIGH-LEVEL. THUS NO CHANCES FOR PCPN FOR US WITH
TROUGH PASSAGE.

THE MAIN EFFECTS OF THIS UPPER-LEVEL PACIFIC STORM FOR US WILL BE
STRONG WINDS AGAIN TODAY. LOW LEVEL GRADIENTS HAVE TIGHTENED
OVERNIGHT FROM WHAT THEY WERE YESTERDAY. IN ADDITION WINDS ALOFT
HAVE INCREASED. MIXING IS SLIGHTLY LESS THAN YESTERDAY...BUT IT
APPEARS THAT SUSTAINED LOWLAND WINDS OVER OUR EASTERN CWFA OF 30
MPH WILL BE SUPPORTED BY THE LOW-LEVEL PRESSURE GRADIENTS. WINDS
TODAY WILL SHIFT WEST. THUS WILL ISSUE A WIND ADVISORY FOR OTERO
EL PASO AND HUDSPETH COUNTIES FOR TODAY. ALSO WINDS OVER THE SAC
MTNS WILL BE HIGHER...WILL ISSUE A HIGH WIND WARNING FOR THAT ZONE.

THE TROUGH AXIS PASSES THIS AFTERNOON. AS THE TROUGH BEGINS TO
EXIT TO OUR EAST THIS EVENING A SUBSTANTIAL PACIFIC COLD FRONT
WILL PUSH IN FROM THE WEST. WINDS WILL TURN NW AND BEGIN TO
DIMINISH POST FRONTAL PASSAGE. COOLER AND MUCH DRIER AIR WILL MOVE
IN BEHIND THE FRONT. THUR/FRI TEMPS WILL BE BELOW NORMAL WITH A
LOT OF LOWLAND LOCATIONS SEEING THEIR FIRST FREEZE OF THE YEAR
THURSDAY MORNING. EL PASO PROPER IS NOT EXPECTED TO FREEZE...BUT
SURROUNDING RURAL AREAS MAY SEE A SOFT FREEZE. THIS HAPPENS TO
COINCIDE WITH THE CLIMATOLOGICAL TIME OF THE YEAR FOR THE FIRST
FREEZE. COOLER AIR WILL CONTINUE TO FILTER IN FRIDAY.

FOR THE WEEKEND WEAK SHORT-LIVED RIDGING DEVELOPS SATURDAY AND
QUICKLY BREAKS DOWN BY SUNDAY. CONDITIONS WILL REMAIN DRY.
TEMPERATURES WILL MODERATE BACK UP TO NORMAL. LIGHT WINDS ON
SATURDAY ARE EXPECTED TO STRENGTHEN AGAIN SUNDAY AS A SHORT WAVE
PASSES.

&&

.AVIATION...VALID 05/1200Z-06/1200Z...
GUSTY WINDS WILL RETURN TODAY WITH DAYTIME HEATING/ATMOSPHERIC
MIXING. PRESSURE GRADIENT LOOKS TIGHTER...AND STRONG LOW LEVEL CAA
WILL BE OCCURRING ACROSS THE NORTHERN HALF OF NEW MEXICO. WINDS
WILL BECOME MORE WESTERLY IN TIME...SHIFTING TO THE NORTHWEST
TONIGHT AS THE COLD FRONT SLIPS SOUTHWARD. SUSTAINED WINDS
EXPECTED TO EXCEED 25 KTS FOR A TIME TODAY AT A FEW TERMINALS...
WITH GUSTS GENERALLY IN THE 30-40 KT RANGE.

&&

.FIRE WEATHER...
A LARGE UPPER-LEVEL TROUGH WILL SLOWLY SLIDE ACROSS NEW MEXICO
TODAY COMING IN FROM THE WEST. THIS WILL TIGHTEN LOW AND MID LEVEL
PRESSURE GRADIENTS. THUS A RETURN TO WINDY AND GUSTY CONDITIONS
TODAY. WINDS WILL SHIFT INTO THE WEST TODAY. WINDS WILL SLOWLY
BECOME NORTHWEST TONIGHT AS A COLD FRONT SLIDES SOUTH THROUGH NEW
MEXICO. WINDS WILL SUBSIDE BY THURSDAY MORNING. A COOLER AND MUCH
DRIER AIRMASS WILL MOVE IN OVERNIGHT. AS HAS BEEN REPEATED IN
PREVIOUS FORECASTS...THE ARRIVAL OF THE CRITICALLY DRY AIR WILL BE
AFTER THE STRONG WIND GUSTS HAVE SUBSIDED. EVEN SO...SUSTAINED
WINDS OF 25-30 MPH...WITH 30-45 MPH GUSTS MAY BE A CONCERN FOR
TODAY. ISOLATED HIGHER GUSTS WILL ALSO BE POSSIBLE ON EAST
FACING SLOPES IN EXPOSED HIGHER TERRAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  45  66  37  67 /   0   0   0   0   0
SIERRA BLANCA TX        73  38  62  30  65 /   0   0   0   0   0
LAS CRUCES              74  40  65  32  66 /   0   0   0   0   0
ALAMOGORDO              70  36  63  28  63 /   0   0   0   0   0
CLOUDCROFT              55  22  46  14  46 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   71  35  62  27  63 /   0   0   0   0   0
SILVER CITY             67  30  59  22  59 /   0   0   0   0   0
DEMING                  74  37  66  29  65 /   0   0   0   0   0
LORDSBURG               73  38  64  30  65 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS AFTERNOON
     FOR NMZ024-032.

     HIGH WIND WARNING UNTIL 7 PM MST THIS AFTERNOON FOR NMZ025.

TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS
     AFTERNOON FOR TXZ055-056.

&&

14/BIRD
Hazardous weather outlook, Nov 4, 6:45 AM MST, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST TUE NOV 4 2008

NMZ022>025-030>032-TXZ055-056-051300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER A SIGNIFICANT INCREASE IN WINDS IS EXPECTED THIS AFTERNOON
AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA. SOUTHWEST WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH WILL DEVELOP THIS
AFTERNOON. CONDITIONS WILL REMAIN DRY WITH ONLY A FEW ADDITIONAL
CLOUDS EXPECTED. DESPITE THE DRY CONDITIONS...ABUNDANT GROUND COVER
SHOULD KEEP DUST AT A MINIMUM. MAIN IMPACTS SHOULD BE ON TRAVEL WITH
STRONG AND GUSTY WINDS AFFECTING NORTH/SOUTH TRAVEL ROUTES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL STORM
SYSTEM WILL PASS NORTH OF THE AREA WEDNESDAY CONTINUING STRONG WINDS
FROM THE WEST. A PACIFIC COLD FRONT WILL PUSH ACROSS THE REGION
WEDNESDAY NIGHT. TEMPERATURES TO FINISH OUT THE WEEK WILL BE
SIGNIFICANTLY COOLER. LOWLAND MINIMUM TEMPERATURES FRIDAY MORNING
WILL BE BELOW FREEZING IN MANY LOCATIONS AND NEAR IT ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:18 AM MSTHigh Wind WarningEPZ14 hr

Nearby

Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.